Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Recurring Hypothyroid Symptoms Post Iodine Contrast, Severe Hair Fall, Lack Of Concentration, Lethargy, Joint Pain. How Long Will The Effects Last?

Hi, I have hypothyroidism which is managed very well on Armour thyroid . 6 weeks ago i had to have a CT scan with iodine contrast and ever since then i have felt absolutely awful with a return of all my hypothyroid symptoms. In particular my hair is falling out in handfuls, I cannot concentrate, i am lethargic and my joints hurt. I had my thyroid hormones measured the day after and my tsh had increased from 1.05 to 6.9, my t4 was low and my t3 wasnt measured. I understand this is all probably linked to the excess iodine i received in my scan but i wondered how long these effects last and what I can do in the mean time, I have increased my armour dose but am still noticing huge hair loss , Please advise
Fri, 3 Jan 2020
Report Abuse
Endocrinologist 's  Response
Hello and thank you for asking
The iodine that contains the conrast of CT scan needs 8 weeks to wash out.
All you need to do is to increase the dose.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Alopecia


Loading Online Doctors....
Recurring Hypothyroid Symptoms Post Iodine Contrast, Severe Hair Fall, Lack Of Concentration, Lethargy, Joint Pain. How Long Will The Effects Last?

Hello and thank you for asking The iodine that contains the conrast of CT scan needs 8 weeks to wash out. All you need to do is to increase the dose.